MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thrombus retrieval surgery, the physician utilized the subject guidewire to select the embolized blood vessel.During the selection process, the physician torqued the subject guidewire.However, during the torque manipulation, the middle section of the subject guidewire broke when positioned at the distal segment of the internal carotid artery (ica), although the core wire remained partially connected.The physician carefully withdrew the subject guidewire slowly towards the proximal end until it was fully withdrawn into the guiding catheter.Subsequently, when withdrawing the guiding catheter, the subject guidewire completely fractured.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire proximal end was noted to be kinked/bent.The guidewire was noted to be broken/fractured approx.182cm from the proximal end.The distal section of the wire was not returned.A functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'guidewire distal tip broken/fractured during use' was confirmed.The device failed to meet specification when returned for analysis.It was reported that during the selection process, the physician torqued the guidewire.However, during the torque manipulation, the middle section of the guidewire broke, although the core wire remained partially connected.The physician carefully withdrew the guidewire slowly towards the proximal end until it was fully withdrawn into the guiding catheter.Subsequently, when withdrawing the guiding catheter, the guidewire completely fractured.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The device was returned and it was conformed that the guidewire had been fractured, there was also kinking noted to the proximal end of the guidewire.It is probable that the guidewire was fractured as it was torqued, possibly due to anatomical and /or procedural factors.As per the synchro ifu: " never advance, auger, withdraw, or torque a guidewire which meets resistance.Resistance may be felt and/or observed under fluoroscopy by noting any buckling or prolapse of the guidewire tip.Excessive force against resistance may result in damage to the guidewire, such as separation of the guidewire tip, damage to the interventional device, and/or vessel perforation.Determine the cause of the resistance under fluoroscopy and take any necessary remedial action".An assignable cause of procedural factors will be assigned to the reported and analyzed 'guidewire broken/fractured during use', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The kink to the proximal end of the guidewire is likely due to handling of the device during the clinical procedure, therefore an assignable cause of handling damage will be assigned to the analyzed 'guidewire kinked/bent.'.

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21590431
Report Number3012931345-2025-00059
Device Sequence Number8350700
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)260508(10)0000661138
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Catalogue NumberM00313010
Device Lot Number0000661138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING CATHETER (UNKNOWN).; PRO18 MICROCATHETER (NON-STRYKER).
Patient SexUnknown